MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 (10/30); HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 (10/30); HYDROCEPHALUS MANAGEMENT
Model Number FX215T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a miethke gav 2.0 10/30 valve (part # unknown) was implanted during a procedure performed on (b)(6) 2022.According to the complainant, the shunt system was believed to be blocked after the patient was in a road traffic accident with impact at the shunt valve site.The patient underwent a revision procedure on (b)(6) 2022.The complaint device had not yet been returned to the manufacturer for evaluation.Follow-up information was received which revealed the following: the (b)(6) female patient with background chiari ii malformation and hydrocephalus underwent removal of an external ventricular drain (evd) and insertion of a vp shunt with the miethke gav 2.0 10/30 valve on (b)(6) 2022.A few weeks post-surgery, the patient was involved in a low-speed traffic accident in which a van hit the passenger side of the car at approximately 20 miles per hour (mph), which caused her head to impact the car door at the site of the shunt valve.Approximately one (1) week later, the patient presented with irritability and vomiting and was taken to theatre for shunt exploration (ventricles did not change on computed tomography (ct) imaging when shunt blocked), therefore, a return to theatre for exploration was required.The valve did not appear to be dripping well and was replaced.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information - a2, a3, a4, d4 (part #, serial #, lot #, exp.Date, udi), d9, h4 investigation: visual inspection the following observations were made during the visual inspection: no abnormalities detected permeability test: the test showed that the gav® 2.0 is permeable.Computer control test: the gav® 2.0 was tested according to standard procedure in the horizontal and vertical position of the valve.At a fixed opening pressure stage of 10 cmh2o in the horizontal position, a pressure of 10 cmh2o +3/-1 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the horizontal position, the gav® 2.0 had a pressure of 9,32 cmh2o.This is within the specified tolerance of 10 cmh2o +3/-1 cmh2o.The test, performed in the vertical position of the valve with a fixed pressure stage of 30 cmh2o at a reference flow of 20 ml/h showed that the gav® 2.0 with a result of 27,95 cmh2o is operating not within the specified tolerance (30 cmh2o +4/-2 cmh2o).According to our results, we can detect a presence of a slight accelerated outflow in the vertical position of the gav® 2.0.Internal inspection of product: after dismantling of the valve, deposits were found in gav® 2.0.Results: based on our investigation results, we have determined that there was a slight accelerated outflow in the valve at the time of our investigation.Detected deposits could be named as the cause of the accelerated outflow.Existing deposits in the csf may temporarily impair the function of the valve and are described concomitants in the hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
GAV 2.0 (10/30)
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key14017595
Report Number3004721439-2022-00080
Device Sequence Number11919369
Product Code JXG
UDI-Device Identifier04041906500054
UDI-Public4041906500054
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX215T
Device Catalogue NumberFX215T
Device Lot Number20055635
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexFemale
Patient Weight3 KG